Doctor insights on:
My birth control, altavera, says it may cause changes in appetite. What exactly does that mean? Does it potentially cause you to eat more or less?
I've been on birth control for 8months but last month I changed the brand from Chateal to Altavera. I'm in the middle of my pack and I'm bleeding?
Formulation change: Your pill hormone composition has now changed and your body may need some time to adjust, as this is "breakthrough bleeding" which is common. The pills are still effective, but give it three cycles to see if the bleeding stops and if not talk to your treating GYN MD about the problem. ...Read more
I'm taking wellbutrin, (bupropion) prozac, and altavera each night before bed. When i wake up, i'm always nauseous. Any tips?
Hormones nauseate: I have found that birth control pills like altavera are much more likely to cause nausea than wellbutrin (bupropion) or prozac. Try switching to a lower dose pill, or a biphasic regimen might cause less nausea for you. Ginger root or tablets are a good fix for the nausea, we use ginger to treat the nausea of early pregnancy. ...Read more
I am taking altavera birth control and experienced breakouts in the first three weeks while on the pill is this common? When should it clear up?
No i am not a smoker, i weigh 128lbs (height 5"1) and i was given Microgestin Fe but now i am taking altavera i was given BCP so my period gets regula?
There are none...: Even the strongest opiates only "take the edge off" for people in chronic pain. Meds are only one part of dealing with the pain. A useful tool, but pain is so necessary for survival that we are not "allowed" to monkey with it much. In acute pain, the transition from miserable to less miserable can be great. In chronic pain, it's just part of the plan. ...Read more
So call your doc: This is the HT public information site.We are thousands of volunteer docs based primarily in the US who answer medical questions.We do not offer treatments. State medical boards require a physician/patient relationship,a retrievable record,recent exam with vital signs for prescribing.Failure to do so can lead to loss or restriction of license. It may seem minor to you but it is not. ...Read moreSee 1 more doctor answer
Sometimes: Sometimes they are. For the most part, expired drugs simply lose potency once past their expiration date. There are, however, some drugs that actually become harmful if taken after they expire. As such, it is best to throw out any medications you have after a year. ...Read more
ASPRIN: Actually no one has decided on 'safest'. Asprin has been around since before you were born and unless you take too much (yes, too much of anything isnt good) most people are okay with it. If the pain it too severe for asprin you need to know what causes it. Good diagnosis is called for. See the dr. ...Read more
Applies to skin: Topical just refers to how a medication is applied. In this case to the skin and is meant to treat local skin problems. Some meds are applied to the skin but are meant to be absorbed into the body in which case we use the term "transdermal" since it is meant to pass through the skin to affect the whole body. ...Read more
Why R you depressed?: If your depression is affecting your life and/or those around you and you have trouble dealing with it or not knowing how to etc..It is very reasonable to seek help, either from a therapist, your physician/nurse, or both. Psychotherapy may be adequate for some, others may need both meds (many choices, depending on your symptoms/needs) and therapy. Consult doc. Good luck. ...Read moreSee 2 more doctor answers